MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 MI CALCAR REAMER SHAFT; HIP INSTRUMENTS : REAMERS

DEPUY IRELAND - 9616671 MI CALCAR REAMER SHAFT; HIP INSTRUMENTS : REAMERS
Catalog Number 257004500
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head came loose from the shaft during surgery (potential for the calcar reamer to have been on reverse) and surgeon noted that it looked like something dark (potentially metal or something not normal) was on the shaft of the corail broach.Removed the items and used the mill to complete instead in the set.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : issue: the head came loose from the shaft during surgery (potential for the calcar reamer to have been on reverse) and surgeon noted that it looked like something dark (potentially metal or something not normal) was on the shaft of the corail broach.Surgeon noted that they didn't feel like it was doing anything when on there.Removed the items and used the mill to complete instead in the set.The two pieces were tagged, placed to side in bag.Discussed having the components not replaced in the tray - will collect when decontaminated for inspection.Discussed with ot about talking to the cssd team about cleaning practices and inspection of the gear.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed found normal signs of usage on the device after a surgery procedure.However signs of a black unknown substance can be seen on the calcar reamer shaft confirming the reported foreign substance/debris/cleaning/sterilization allegation.It is suspected that this condition could be consistent with multiple uses under extreme eccentric loading that may cause the friction and originated this condition.However, without concrete evidence or further information, it is not possible to determine a root cause.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the mi calcar reamer shaft would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint(b)(4).Investigation summary : issue: the head came loose from the shaft during surgery (potential for the calcar reamer to have been on reverse) and surgeon noted that it looked like something dark (potentially metal or something not normal) was on the shaft of the corail broach.Surgeon noted that they didn't feel like it was doing anything when on there.Removed the items and used the mill to complete instead in the set.The two pieces were tagged, placed to side in bag.Discussed having the components not replaced in the tray - will collect when decontaminated for inspection.Discussed with ot about talking to the cssd team about cleaning practices and inspection of the gear.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device did not found signs of foreign substance.Additionally signs of worn can be found according to the time of service of the mi calcar reamer shaft no other indicative of a device nonconformance was found.A functional test was performed with the the alleged calcar planer and the reamer shaft didn't show difficulties for assembling and staying well fitted.The reported unable to assembled condition was not able to be replicated.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the mi calcar reamer shaft would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot :the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
MI CALCAR REAMER SHAFT
Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20299849
Report Number1818910-2024-20105
Device Sequence Number21004227
Product Code HTO
UDI-Device Identifier10603295143192
UDI-Public(01)10603295143192(10)SO2037278
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257004500
Device Lot NumberSO2037278
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer12/05/2024
12/09/2024
01/16/2025
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date12/06/2024
12/11/2024
01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown